Has anyone had experience using glyburide. My doc just started me on it in addition to Januvia and I'm having lows a couple of times a day. I hate to eat more because I don't need the extra food. If the lows keep up I'm going to talk to him. I'm keeping good logs and I will just fax him the logs along with a phone call.

Any ideas? suggestions? similar experiences?

Views: 94

Reply to This

Replies to This Discussion

Glyburide is in the class of drugs known as sulfonylureas. Sulfonylureas are some of the oldest if not the oldest drugs out there for T2 diabetics. These type of drugs lower blood glucose by increasing insulin production by the pancreas. You may be suffering lows for the same reason as a person that injects to much insulin. It's just that in this case it's your own insulin supply that is over abundant.

What are your bg levels when you feel low, sometimes when a person reduces their bg they will feel lows that are not truly lows but rather are low compared to where they have been. If that's not the case then a decrease in dosage is the most likely solution to this problem. I'm wondering if you have made any other changes. I know that any time my meds were increased it made me more aware of my diabetes and resulted in increased attention to things like diet and exercise. If that's the case it's a good thing and a decrease of dose is most likely in order.

Some people feel comfortable adjusting their meds on their own but I always consult my doctor. I wouldn't wait to long to speak to him/her because frequent lows can be dangerous. Good luck, it sounds like your drug combination is working but is just working a little bit to good.

Gary S

My BG has been going down into the low 60's which I know isn't dangerously low but it feels terrible - shakes, sweats, craving tons of carbs and sugar. I definitely don't enjoy it.

Oh dear:

If one is trying to control weight and not stuff in the food. Glburide is a 10.5 hour lasting pain in butt.

I too have had the lows you mention.

I am on liquid insulin - humalog lispro with a 4 to 5 hour reach and it is for me far better. As for pills, have you/doctor tried starlix as it has 4 hour reach as well and give's one option to take or drop each meal.

glyburide really needs to be kept fed.

good luck.

I'm trying so hard not to overeat the lows but my body is screaming for more...

I was on glyburide (w/ metformin) for 16 months. While I didn't have lows very frequently, I was careful to eat every 3-4 hrs. When I went off another (non-diabetes) drug, my body shifted and I did start having lows. Doc & I decreased the glyburide dosage, but the lows remained . . . sometimes 1-2 hours after breakfast. It was nerve-wracking.
The doc was hesitant, but I took myself off the glyburide, decreased my carb intake by 20%, and have been doing well ever since.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

A Snapshot: Diabetes In The United States

An infographic explaining the most recent CDC diabetes figures, released in June 2014.

Will you Stand Hand in Hand in support of the Diabetes Hands Foundation?

  Facing Diabetes Together Will you Stand Hand in Hand in support of  the Diabetes Hands Foundation? When you make a gift to the Diabetes Hands Foundation you help people with diabetes make positive changes in their lives. We believe that no Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service